MAUDE Adverse Event Report: BIOMERIEUX ITALIA S.P.A EMAG®

BIOMERIEUX ITALIA S.P.A EMAG®
Model Number 418591
Medical Device Problem Code Failure to Transmit Record (1521)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a customer from spain notified biomérieux of obtaining an error 20160 when using emag (ref.(b)(4), serial number: (b)(6) leading to delayed result.The customer reported obtaining error 20160 during an extraction run.It was not specified whether this was a punctual or recurring error.Due to this issue, the customer had to repeat the extraction for some samples (number of impacted patients not specified), resulting in a one-day delay in reporting patient results.And for some samples (number of impacted patients not specified), the sample volume was not sufficient to repeat the extraction, so the delay was one to two weeks until a new sample was collected.There is no indication or report from the laboratory that the delayed result led to any adverse event related to patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed following a notification from a customer from spain who obtained a communication error, no.20160, when using emag ref.418591, serial number: (b)(6) leading to delayed result.1.Immediate actions performed.The field service engineer (fse) went on site and verified that the error no.20160 was not related to any hardware problem but likely to be a consequence of a random and isolated communication error with the process lane board; in fact, performing the oq run the instrument was fully operative.No other recurrence of this issue was reported afterwards.2.Investigation results.The instrument behavior related to the communication error no.20160 can be ascribed to the following two reasons: (1) process lane board firmware bug in the communication protocol: regarding this point, a fix is currently being developed and will be released in the upcoming updates.(2) dirty cable / board connections: it has already been demonstrated that such issue could be caused by crystalized or dirty connections of electronic boards.This is usually related to the fact that the reagent's mist generated during the instrument operation can settle around the heater board connections hindering the communication frequency.A visual check of crystallization is performed during the preventive maintenance.Additionally, the upcoming update will also include an improvement which reduces the temperature reading frequency during the protocol when the heater board is not in use, therefore, reducing the statistical occurrence of the communication error.In conclusion, the root cause of the error no.20160 is already identified, and as part of continuous improvement, a firmware improvement is ongoing to reduce the occurrence of the communication error.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
sandra locca-bernard
5 rue des aqueducs
craponne 69290
FR   69290
MDR Report Key22554993
Report Number9615037-2025-00029
Device Sequence Number9647045
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown